MAUDE Adverse Event Report: RICHARD WOLF GMBH FIBER-URETERORENOSKOP 9,6CH NL 680MM; FIBER-URETERORENOSCOPE 9.6FR WL 680MM FLEXIBLE

RICHARD WOLF GMBH FIBER-URETERORENOSKOP 9,6CH NL 680MM; FIBER-URETERORENOSCOPE 9.6FR WL 680MM FLEXIBLE
Model Number 7325071
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The present 7325071 fiber-ureterorenoscope 9.6ch nl 680mm with sn (b)(4) has been tested in the responsible department.It was found that the objective lens is dirty.The cause is due to a user error.The 7325071 fiber-ureterorenoscope 9,6ch nl 680mm with sn (b)(4) was booked into stock on 02.07.2020.With the corresponding production order 1447883, a total of (b)(4) units of the 7325071 fiber-ureterorenoscope 9.6ch nl 680mm were manufactured.To the customer on 08.07.20 7325071 fiber-ureterorenoscope 9,6ch nl 680mm with sn (b)(4) was delivered to the customer.The 7325071 fiber-ureterorenoscope 9,6ch nl 680mm is in the sales program of richard wolf since 29.04.2005.The complaint database was checked in the period from 01.01.2017 to 02.11.2020.Of the 7325071 fiber-ureterorenoscope 9,6ch nl 680mm, 384 units were sold during this period.There was no comparable complaint of the 7325071 fiber-ureterorenoscope 9,6ch nl 680mm during the investigation period.The device is worn with use.A long service life of the scope can be attained if the scope is always handled with care and reprocessed according to the instructions in the ifu.In the instructions for use ga-d347the user is instructed to check the device before and after each use and after each reprocessing.The instructions for use contains instructions on how to prepare the devices for safe and effective use.Preparation: check assembly.Carry out a check.Image quality: caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Check the image quality of the endoscope before use.Lithotripsy application: caution! do not work outside the field of view.Danger of perforating the ureter! always keep the tip of the probe within the field of view to avoid mechanical perforation.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user or others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.The instructions for use, in addition to instructions to carry out a visual and functional check before and after use, the instructions for use contains specific instructions to check the image quality before use.Check image quality and light output in conjunction with the system components.Check the glass surfaces for any deposits.Deposits on the glass surfaces can cause a spotted or blurred field of view and hence impair light transmission considerably.Wipe the glass surfaces with a swab soaked with alcohol (wooden swab carrier, not metal or plastic), remove hard-to-remove deposits with instrument cleaner.Check the light output without the system components.Adequate instructions regarding cleaning, disinfecting, sterilizing and storing the product is contained in the instructions for use.The surgeon completed the operation successfully using the scope subject to the complaint.According to the filled out questionnaire returned by the customer, there was no patient harm and no significant delay in procedure.Possible hazards were considered in the risk assessment a3-2 with the corresponding extent of damage and probability of occurrence and assessed with an acceptable risk.This assessment is still valid even taking into account the current case.As this was a clear user error, there was no product- or production-related failure, no adverse effects on patients, users, or third parties, there is no systemic issue related to the product or its manufacture and the instructions for use contain adequate warnings and cautions related to the reported issue in this case, no further investigation or action is warranted.From our point of view, this is a user error, as the visual and functional checks were not or only partially carried out.There are no signs of a production or manufacturing defect.Richard wolf gmbh (rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting this report on behalf of rwgmbh.
 
Event or Problem Description
This fiber ureterorenoscope s/n:(b)(4) was delivered to the customer for a few months, then the customer used it without any problems until the incident on (b)(6) 2020.The doctor had completed the first patient treatment and then started the second treatment of another patient.He could not complete this treatment, but suddenly the display image on the monitor was completely blurred.A second time was necessary to remove the stone.They had a regular appointment for health control between the patient and the health care institution.There was no danger to the patient.

Brand Name
FIBER-URETERORENOSKOP 9,6CH NL 680MM
Common Device Name
FIBER-URETERORENOSCOPE 9.6FR WL 680MM FLEXIBLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10830284
Report Number9611102-2020-00025
Device Sequence Number3738255
Product Code FGB
UDI-Device Identifier04055207013694
UDI-Public04055207013694
Combination Product (Y/N)N
Initial Reporter CountryCB
PMA/510(K) Number
K980401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7325071
Device Catalogue Number7325071
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1